What do nausea and my heart have in common?

Today, I learned something.

Something I wish I didn’t know.

But now I know, so I’m gonna share it with you, whether you like it or not.

So, remember when I shared a li’l TMI last week? In case you don’t, here’s a li’l refresher. My doctor took me off “the pill” (you know the one) because she thought it might have contributed to my recent high blood pressure readings (let’s not forget about the tons of stress I’ve been under too!)… anywho, it’s been almost a month since I stopped taking those magical cramp-stopping pills.

And I’ve been feeling different the past few mornings.

Nauseous. Achy. Nauseous.

I was getting ready for work yesterday morning and thought I’d be ok… but then 5 minutes before I was going to leave I threw up. Yup. Sure did. I thought what any other person would think, “Oh, I must have the flu.” So, I called in to work, put my pjs back on and went to bed. My sister bought me Sprite and saltines.

Late morning, I felt a lot better, but I took things easy the rest of the day. By the afternoon, I was feeling great but didn’t want to push it so I had some soup. No problems. I figured it MUST have been a li’l flu bug or something and chilled in bed the rest of the night, catching up on my DVR’d Nip/Tuck episodes.

Then, the alarm went off this morning… and I felt nauseous again. I never threw up but began to wonder… could this nausea be connected with me going off the pill?

A few minutes of Internet searching confirmed my suspicions. Especially if you’ve been on the pill for years (8 or so for me), when you stop taking them, your body goes through some type of hormone shock… and in some cases, you can experience morning sickness.

Yup folks, I have morning sickness… and I’m not even pregnant.

WTH.

One of the reasons why women get symptoms like nausea, giddiness, and general feeling of purging which is very similar to morning sickness in pregnancy is because the hormones are being restored to normal production. Birth control pills have to alter the hormones like estrogen and progesterone in the body in order to stop pregnancy. When a woman stops taking birth control pills the hormones come back to the original level and these hormones are vital for pregnancy. That is why women get similar symptoms to pregnancy when they stop taking birth control pills.

The most common symptoms experienced by women who stop taking birth control pills are:

  • Headaches
  • Nausea
  • Vomiting

via scumdoctor

0 Replies to “What do nausea and my heart have in common?”

Leave a Reply

Your email address will not be published. Required fields are marked *